Advertisement

Asymptotic equivalence of discretely observed diffusion processes and their Euler scheme: small variance case

  • Ester Mariucci
Article

Abstract

This paper establishes the global asymptotic equivalence, in the sense of the Le Cam \(\Delta \)-distance, between scalar diffusion models with unknown drift function and small variance on the one side, and nonparametric autoregressive models on the other side. The time horizon \(T\) is kept fixed and both the cases of discrete and continuous observation of the path are treated. We allow non constant diffusion coefficient, bounded but possibly tending to zero. The asymptotic equivalences are established by constructing explicit equivalence mappings.

Keywords

Nonparametric experiments Deficiency distance Asymptotic equivalence Diffusion processes Autoregression 

Mathematics Subject Classification

Primary 62B15 Secondary 62G20, 60G5 

Notes

Acknowledgments

I would like to thank Valentine Genon-Catalot for several interesting discussions, especially in suggesting to taking into account the relation between diffusion processes with small variance and deterministic limits. Also, I would like to give a special thank to Pierre Étoré, with whom a lot of hours were spent discussing different approaches to the proof of Lemma 4.10. More generally, I am very grateful for all the time he has invested in supervising this project.

References

  1. Brown LD, Low MG (1996) Asymptotic equivalene of nonparametri regressionand white noise. Ann Stat 24(6):2384–2398MathSciNetCrossRefGoogle Scholar
  2. Brown LD, Zhang C-H (1998) Asymptotic nonequivalene of nonparametri experiments when the smoothness index is 1/2. Ann Stat 26(1):279–287MathSciNetCrossRefGoogle Scholar
  3. Brown LD et al (2002) Asymptotic equivalene theory for nonparametri regression with random design. Ann Stat 30:688–707CrossRefGoogle Scholar
  4. Brown LD et al (2004) Equivalene theory for density estimation, Poisson processes and Gaussian white noise with drift. Ann Stat 32(5):2074–2097CrossRefzbMATHGoogle Scholar
  5. Buhmann B, Müller G (2012) Limit experiments of GARCH. Bernoulli 18(1):64–99MathSciNetCrossRefzbMATHGoogle Scholar
  6. Carter AV (2006) A continuous Gaussian approximation to a nonparametri regres-sion in two dimensions. Bernoulli 12(1):143–156MathSciNetGoogle Scholar
  7. Carter AV (2007) Asymptotic approximation of nonparametric regression experiments with unknown varianes. Ann Stat 35(4):1644–1673CrossRefzbMATHGoogle Scholar
  8. Carter AV ‘(2009) Asymptotially sufficient statistis in nonparametric regression ex-periments with correlated noise. J Probab Stat , 19, Article ID 275308Google Scholar
  9. Carter AV (2002) Deficiency distance between multinomial and multivariate normal experiments. Ann Stat 30:708–730 Dediated to the memory of Luien Le CamMathSciNetCrossRefzbMATHGoogle Scholar
  10. Comte F, Genon-Catalot V, Rozenhol Y (2007) Penalized non parametri mean square estimation of the coefficients of diffusion proesses. Bernoulli 13:514–543MathSciNetCrossRefzbMATHGoogle Scholar
  11. Dalalyan A, Reiß M (2007) Asymptotic statistical equivalene for ergodic diffusions: the multi dimension analse. Probab Theory Relat Fields 137(1–2):25–47zbMATHGoogle Scholar
  12. Dalalyan A, Reiß M (2006) Asymptotic statistical equivalence for salar ergodic diffusions. Probab Theory Relat Fields 134(2):248–282CrossRefzbMATHGoogle Scholar
  13. Delattre S, Hoffmann M (2002) Asymptoti equivalene for a null reurrent diffusion. Bernoulli 8(2):139–174MathSciNetGoogle Scholar
  14. Efromovich S, Samarov A (1996) Asymptotic equivalene of non parametric regression and white noise model has its limits. Stat Probab Lett 28(2):143–145MathSciNetCrossRefzbMATHGoogle Scholar
  15. Freidlin MI, Wentzell AD (2012) Random perturbations of dynami al systems. Grundlehren der Mathematishen Wissenshaften [FundamentalPriniples of Mathemati al Sienes. Translated from the 1979 Russian originalby Joseph Szücs. 3rd edn., Springer, Heidelberg, vol 260. pp xxviii+458Google Scholar
  16. Genon-Catalot V (1990) Maximum contrast estimation for diffusion processes from discrete observations. Statistics 21(1):99–116MathSciNetCrossRefzbMATHGoogle Scholar
  17. Genon-Catalot V, Laredo C (2014) Asymptotic equivalence of nonparametric diffusion and Euler scheme experiments. Ann Stat 42(3):1145–1165MathSciNetCrossRefzbMATHGoogle Scholar
  18. Genon-Catalot V, Laredo C, Nussbaum M (2002) Asymptotic equivalence of estimating a Poisson intensity and a positive diffusion drift. Ann Stat 30:731–753 Dedi ated to the memory of Lu ien Le CamMathSciNetCrossRefzbMATHGoogle Scholar
  19. Golubev GK, Nussbaum M, Zhou HH (2010) Asymptotic equivalence of spectral density estimation and Gaussian white noise. Ann Stat 38(1):181–214MathSciNetCrossRefzbMATHGoogle Scholar
  20. Grama I, Neumann MH (2006) Asymptotic equivalence of nonparametric autoregression and nonparametri regression. Ann Stat 34(4):1701–1732MathSciNetCrossRefzbMATHGoogle Scholar
  21. Grama I, Nussbaum M (1998) Asymptotic equivalence for nonparametric generalized linear models. Probab Theory Relat Fields 111(2):167–214MathSciNetCrossRefzbMATHGoogle Scholar
  22. Grama I, Nussbaum M (2002) Asymptotic equivalence for nonparametric regression. Math Methods Stat 11(1):1–36MathSciNetzbMATHGoogle Scholar
  23. Guy R (2013) Inférence dans le cadre des maladies transmissibles par des processus de diffusion. Ph.D thesisGoogle Scholar
  24. Hoffmann M (1999) Adaptive estimation in diffusion processes. Stoh Process Appl 79(1):135–163MathSciNetCrossRefzbMATHGoogle Scholar
  25. Jacod J, Shiryaev AN (1987) Limit theorems for stochasti processes, vol 288. Springer, BerlinCrossRefzbMATHGoogle Scholar
  26. Jähnisch M, Nussbaum M (2003) Asymptotic equivalence for a model of independent non identically distributed observations. Stat Decis 21(3):197–218MathSciNetCrossRefzbMATHGoogle Scholar
  27. Karatzas I, Shreve SE (2000) Brownian motion and stochastic calculus, 2nd edn., Graduate texts in mathematicsSpringer, New YorkzbMATHGoogle Scholar
  28. Kutoyants YA (1984) On nonparametric estimation of trend coefficients in a diffusion process. Stat Control Stoch Process 230:250Google Scholar
  29. Kutoyants YA (1984) Parameter estimation for stochastic processes, vol 6. Heldermann, BerlinzbMATHGoogle Scholar
  30. Laredo C (1990) A sufficient condition for asymptotic sufficiency of incomplete observations of a diffusion process. Ann Stat 18(3):1158–1171MathSciNetCrossRefzbMATHGoogle Scholar
  31. Le Cam L (1986) Asymptotic methods in statistical decision theory., Springer series in statisticsSpringer, New YorkCrossRefzbMATHGoogle Scholar
  32. Le Cam L, Yang GL (2000) Asymptotics in statistics, 2nd edn., Springer series in statistics. Some basic conceptsSpringer, New York, p xiv+285CrossRefzbMATHGoogle Scholar
  33. Mariucci E (2014) Asymptotic equivalence for inhomogeneous jump diffusion processes and white noise. arXiv: 1405.0480
  34. Meister A (2011) Asymptotic equivalence of functional linear regression and a white noise inverse problem. Ann Stat 39(3):1471–1495MathSciNetCrossRefzbMATHGoogle Scholar
  35. Meister A, Reiß M (2013) Asymptotic equivalence for nonparametric regression with non-regular errors. Probab Theory Relat Fields 155(1–2):201–229MathSciNetCrossRefzbMATHGoogle Scholar
  36. Milstein G, Nussbaum M (1998) Diffusion approximation for nonparametric autoregression. Probab Theory Relat Fields 112(4):535–543MathSciNetCrossRefzbMATHGoogle Scholar
  37. Nussbaum M (1996) Asymptotic equivalence of density estimation and Gaussian white noise. Ann Stat 24(6):2399–2430MathSciNetCrossRefzbMATHGoogle Scholar
  38. Øksendal B (1985) Stochastic differential equations., Universitext. An introduction with applicationsSpringer, BerlinCrossRefzbMATHGoogle Scholar
  39. Picard J (1991) Efficiency of the extended Kalman filter for nonlinear systems with small noise. SIAM J Appl Math 51(3):843–885MathSciNetCrossRefzbMATHGoogle Scholar
  40. Picard J (1986) Nonlinear filtering of one-dimensional diffusions in the case of a high signal-to-noise ratio. SIAM J Appl Math 46(6):1098–1125MathSciNetCrossRefzbMATHGoogle Scholar
  41. Reiß M (2011) Asymptotic equivalence for inference on the volatility from noisy observations. Ann Stat 39(2):772–802MathSciNetCrossRefzbMATHGoogle Scholar
  42. Reiß M (2008) Asymptotic equivalence for nonparametric regression with multivariate and random design. Ann Stat 36(4):1957–1982MathSciNetCrossRefzbMATHGoogle Scholar
  43. Rohde A (2004) On the asymptotic equivalence and rate of convergence of nonparametric regression and Gaussian white noise. Stat Decis 22(3):235–243MathSciNetCrossRefzbMATHGoogle Scholar
  44. Uchida M, Yoshida N (2004) Asymptotic expansion for small diffusions applied to option pricing. Stat Inference Stoch Process 7(3):189–223MathSciNetCrossRefzbMATHGoogle Scholar
  45. Volkonskii V (1958) Random substitution of time in strong Markov processes. Theory Probab Appl 3(3):310–326MathSciNetCrossRefGoogle Scholar
  46. Wang Y (2002) Asymptotic nonequivalence of Garch models and diffusions. Ann Stat 30:754–783MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media Dordrecht 2015

Authors and Affiliations

  1. 1.Laboratoire LJKUniversité Joseph FourierGrenoble Cedex 09France

Personalised recommendations